MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE; FCG BIOPSY NEEDLE

COOK IRELAND LTD ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE; FCG BIOPSY NEEDLE
Model Number G53408
Medical Device Problem Codes Fracture (1260); Material Twisted/Bent (2981)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
During lymph node puncture, the needle bent and broke.The broken part remained stuck in the patient's bronchial wall before being removed by the practitioner using a single-use endoscope.To complete the procedure, another needle of the same reference and batch number was used successfully.As per email from sales rep: 1.Will the complaint device be returned? currently, trackwise indicates ¿unsure.¿ : we confirm the absence of the medical device for expertise 2.Please describe the size of the intended target site: the users did not specify which lymph node the incident was.3.If the report involves a kink, bend, or break in the needle, where is this located on the device (handle end (proximal end) or patient end (distal end))? n/a, handle end, patient end : we don¿t know.4.Was gaining access to the target site difficult? n/a, yes, no : we don't know because several lymph nodes treated, including 1 difficult but the users did not specify which lymph node the incident was.5.Was puncture of the targeted site difficult? we don't know because several lymph nodes treated, including 1 difficult but the users did not specify which lymph node the incident was 6.What is the scope manufacturer and model number that was used? pentax scope (ref (b)(4); sn (b)(6).7.Was the device used in a tortuous position? not to our knowledge.8.Are images of the device or procedure available? not to our knowledge.9.Was force required to remove the device? not to our knowledge.10.When was the issue noted? e.G., on advancement of the sheath/needle or on needle.Retraction? according to the description it seems when advancing the sheath/needle.11.Were any other defects (other than the complaint issue) observed on the delivery system (e.G., kinks) prior to return? (if yes, please specify what additional defect(s) were observed and where on the device this was observed) not to our knowledge.12.Was force required on insertion of device into scope? not to our knowledge.13.Was resistance felt while inserting the device through the scope? n/a, yes, no not to our knowledge.14.If the device was kinked below the sheath extender, was the kink observed before inserting the device into the scope? n/a, yes, no not to our knowledge.15.When was the issue with the product noted? on advancement of the sheath/needle or on needle retraction? from the description it seems when removing the sheath/needle.16.Was the endoscope in a flexed or twisted position at any time during the procedure? we don¿t know.17.Was the stylet partially removed when advancing the needle into the target site? we don¿t know.18.Was the syringe used during the procedure, after the stylet was removed? we don¿t know.19.Was difficulty experienced while retracting the needle? we don¿t know.20.Was it possible to be fully retract before removing the needle from the patient? no, because a piece remained in the patient.21.How many samples were obtained (passes completed) with this needle? we don¿t know.22.When the needle tip was advanced into the target site was the distal scope position adjusted so as to strain or flex the needle? we don¿t know.23.If an ebus procedure, did the needle tip hit the cartilage rings of the trachea? not to our knowledge.The broken part remained stuck in the patient's bronchial wall before being removed by the practitioner using a single-use endoscope a section of the device did remain inside the patient¿s body.During lymph node puncture, the needle bent and broke.The broken part remained stuck in the patient's endobronchial wall before being removed by the physician using a single-use endoscope.To complete the procedure, another needle of the same reference and the same lot number was used successfully.The patient did require any additional procedures due to this occurrence.The broken part remained stuck in the patient's endobronchial wall before being removed by the physician using a single-use endoscope.To complete the procedure, another needle of the same reference and the same lot number was used successfully.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Device evaluation: the device evaluation could not be completed as the device or photographic evidence of the device was not returned for evaluation.With the information provided, a document-based investigation was conducted.Manufacturing records: prior to distribution, all echo-hd-22-ebus-p devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records for echo-hd-22-ebus-p of lot number c1865941 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: the warnings section of the instructions for use, ifu0060 which accompanies this device instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use." there is no evidence to suggest that the customer did not follow the instructions for use (ifu0060).Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause for the customer complaint could not be determined.A possible root cause was determined and attributed to distal needle break.Although it was advised target site was not difficult, it is possible the actual lesion was hard leading to the distal end of the needle to break.Another possible root cause could be attributed to the needle hitting or passing hard cartilage leading to the distal end of the needle to break.Summary: according to the customer, during lymph node puncture, the needle bent and broke.Confirmed quantity of 1 device, confirmed used.Complaint is confirmed based on customer and /or rep testimony.A section of the device did remain inside the patient¿s body.During lymph node puncture, the needle bent and broke.Broken part remained stuck in the patient's endobronchial wall before being removed by the physician using a single-use endoscope.According to the initial report, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude that a definitive root cause for the customer complaint could not be determined.A possible root cause was determined and attributed to distal needle break.Although it was advised target site was not difficult, it is possible the actual lesion was hard leading to the distal end of the needle to break.Another possible root cause could be attributed to the needle hitting or passing hard cartilage leading to the distal end of the needle to break.Complaints of this nature will continue to be monitored for similar events.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 3 jun 2025.

Brand Name
ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE
Common Device Name
FCG BIOPSY NEEDLE
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key21883877
Report Number3001845648-2025-00206
Device Sequence Number11650884
Product Code FCG
UDI-Device Identifier00827002534087
UDI-Public(01)00827002534087(17)240909(10)C1865941
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K210476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2024
Device Model NumberG53408
Device Catalogue NumberECHO-HD-22-EBUS-P
Device Lot NumberC1865941
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/20/2022
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer03/26/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown